Infusing TPN in babies too rapidly poses risk of severe harm and death

A Patient Safety Alert was issued on the 27 September warning of the risk of severe harm and death from infusing total parenteral nutrition (TPN, also known as PN) too rapidly in babies. Three incidents reported through the StEIS (Strategic Executive Information System) and a further report sent directly to the patient safety team by a clinician, rapidly highlighted the potentially under-recognised risk of contributory factors for inadvertent TPN overdose.

To view abstract click here

This entry was posted in Uncategorized and tagged , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s